Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 34, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 23, 2017, 5:07 AM CDT for Hempstead County, Howard County, Sevier County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2017, 5:07 AM CDT (10:07 UTC)
- Expired
- Aug 23, 2017, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hempstead County, AR, Howard County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 146 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 7:00 AM CDT | FLASH FLOOD | Center Point, AR | PUBLIC REPORTS WATER OVER THE ROAD NEAR THE INTERSECTION OF HWY 278 AND HWY 26. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 113 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 10.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
109
WGUS54 KSHV 231007
FFWSHV
ARC057-061-133-231300-
/O.NEW.KSHV.FF.W.0034.170823T1007Z-170823T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
507 AM CDT WED AUG 23 2017
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Northwestern Hempstead County in southwestern Arkansas...
Northeastern Sevier County in southwestern Arkansas...
East central Howard County in southwestern Arkansas...
* Until 800 AM CDT
* At 505 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Dierks, Corinth, Center Point, Muddy Fork and Lebanon.
Additional rainfall amounts of one to two are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3401 9382 3401 9379 3400 9381 3394 9407
3410 9410 3417 9382
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 11:39 PM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Aug 22, 11:39 PM CDT, 5 hours 28 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1139 PM CDT Tue Aug 22 2017 .AVIATION... Scattered showers and thunderstorms well northwest of ktxk have been maintained by a nearby cold frontal boundary for the majority of the evening, but has since showed signs of oozing southeast to across northern McCurtain county. Short term and high-res computer models hint at this activity struggling to make southward progress, hence remaining north of ktxk, but a VCSH mention for the said terminal is not unreasonable. The frontal boundary is expected to continue its slow southeastward movement overnight through tomorrow which will veer the light southerly/variable winds to the north-northeast at 4-7 kts. Tomorrow's daytime heating coupled with a lingering boundary and moist low atmospheric levels, will result in -SHRA/-TSRA, though latest model runs do not keep the convection confined to the boundary. It is shown to become isolated-scattered in nature, making it difficult to pin-point terminal impingement. Confidence is high enough to insert a TEMPO group for -TSRA at keld and ktxk where the convection may hold together, but break apart as it progresses southward. Elsewhere, a VCTS during the afternoon-early evening hours seem reasonable. Otherwise, SKC-FEW VFR CIGS late tonight will become SCT-BKN by tomorrow afternoon. && .PREV DISCUSSION... /issued 1006 PM CDT Tue Aug 22 2017/ UPDATE... Scattered convection continues to shift south ahead of a slow moving cold front draped across central AR/OK. This trend should continue into the overnight hours as the front pushes into our northern zones. Diurnal convection farther south has long since dissipated so the current POP forecast looks to be on track for the overnight hours. The only change was to adjust cloud cover as convective debris is pushing farther south than anticipated at this point in the evening. Otherwise, will let the remainder of the forecast ride for now. Updated text products will be out shortly. /19/ PREV DISCUSSION... /issued 342 PM CDT Tue Aug 22 2017/ DISCUSSION... Cold front draped across nrn AR/OK, associated with the upper trof over SE Canada, continues to make its way swd this aftn. Line of storms has developed along a swd-moving outflow boundary, ahead of the cold front. Outflow storms will likely dissipate with the loss of daytime heating this evening, but additional storms will be possible as the front moves swd into our region tonight/Wed. Front will move s of the region by Thursday, leaving us with only slight chances for aftn convection for the latter half of the work week. Cold front will bring cooler temps to the region, only topping out in the 80s for Thursday/Friday. Big story of the fcst for the next few days will be what happens with the remnants of Harvey, which are currently over the Yucatan Peninsula of Mexico. The remnants are fcst to move into the srn Gulf of Mexico Wednesday and continue nnwwd onto the TX Coastal Bend. Much uncertainty with the track of Harvey. Models have adjusted the track nwd each run for at least the last 24 hours of runs. Latest GFS/Euro/Canadian runs have the storm stalling/wobbling just onshore /or even back into open waters/ before making an ewd push along the TX coast. This is new to the most recent model runs, so it will be interesting to see what happens in future runs. Additional upper air soundings will be incorporated into the models beginning with the 18Z runs today, so hopefully some improved run-to-run consistency will be realized over the next couple of days. Our very best first guess of what Harvey will mean to our region places us seeing two to four inches of rainfall areawide, with isolated higher amounts likely, beginning Saturday and continuing through midweek next week. PoP/QPF grids lean to the conservative side of things, considering that we are four or five days out from these impacts. One thing is certain, one can expect a lot of adjustments to the forecast over the next several days. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 93 72 88 / 20 40 30 20 MLU 75 90 70 85 / 10 40 30 20 DEQ 73 86 66 85 / 50 40 20 10 TXK 74 87 68 85 / 30 40 30 10 ELD 74 87 68 85 / 20 40 20 10 TYR 75 91 73 87 / 20 40 30 20 GGG 75 92 72 88 / 20 40 30 20 LFK 75 94 74 89 / 10 40 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 29/19/12
Hazardous weather outlook, Aug 22, 11:20 AM CDT, 17 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1120 AM CDT Tue Aug 22 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-231630- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1120 AM CDT Tue Aug 22 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Heat index values near 105 are expected again this afternoon, so take precautions to prevent heat related injuries. At the same time, isolated to perhaps scattered showers and thunderstorms will be developing this afternoon. Some of these storms could produce gusty winds, frequent lightning, and brief, heavy downpours. Overnight, new thunderstorm activity from the north along a cold front may move into the area by daybreak. Otherwise, no other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Thunderstorms will become more widespread into midweek as the cold front slowly moves South of I-20 briefly and then lifts back northward. In addition, the remnant of tropical depression Harvey is over the Yucatan Peninsula now and will move across the Western Gulf of Mexico, regaining storm status and then making landfall on the Texas coastal bend. Harvey is forecast to move northeastward into our area early this weekend. Preliminarily, widespread rainfall amounts of two to four inches are expected, with higher amounts possible. These amounts could increase as the track forecast comes into better focus. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed through tonight. 12
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:35 AM CDT | Areal Flood Advisory | SHV | Howard, Sevier | 3 hr |
| Aug 23, 6:47 AM CDT | Areal Flood Advisory | SHV | Hempstead, Howard, Little River, Sevier | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.